Texas, 2008High Wind in Texas, February 8, 2008
February 8, 2008 · NWS MAF · 2 events in 2 counties and zones
An upper level storm system brought brief windy conditions to the higher elevations of the Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system brought brief windy conditions to the higher elevations of the Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 7, 10:02 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 7, 10:02 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CST THU FEB 7 2008
.AVIATION...
CAVU CONDITIONS WILL PREVAIL ACROSS AREA TERMINALS THROUGH FRIDAY NIGHT.
LIGHT SOUTHWESTERLY WINDS WILL VEER TO THE NORTHWEST AS A COLD
FRONT MOVES THROUGH THE AREA DURING THE MID MORNING HOURS. GUSTY
WINDS TO 25 KNOTS WILL BE POSSIBLE DURING THE EVENING BEFORE WINDS
DIE OFF BEFORE SUNSET.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
70
Hazardous weather outlook, Feb 7, 12:48 PM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CST THU FEB 7 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
148 PM CST THU FEB 7 2008 /1248 PM MST THU FEB 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- February 8, 1:00 AM MST to 6:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Other Federal Agency
High winds occured for several hours during the early morning hours at Guadalupe Peak. The highest recorded gust was 70 mph at 5:00am.
High Wind, Davis / Apache Mountains Area
- When
- February 8, 7:05 AM CST to 8:45 AM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Other Federal Agency
Winds up to 63 mph were observed in the Davis Mountains just after sunrise. The event lasted for approximately 2 hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, February 8 to 13, 2008$30,000 · 3 events
- Blizzard in North Dakota, February 8 to 9, 200818 events
- Winter Storm and Heavy Snow in Alaska, February 8 to 12, 200818 events
- Blizzard in Minnesota, February 8 to 9, 20089 events
- Extreme Cold in Montana, February 8 to 9, 20087 events
- Blizzard in North Dakota, February 8 to 9, 20087 events
- High Wind and Winter Weather in Colorado, February 8 to 9, 200876 kt wind · 5 events
- High Wind in Wyoming, February 8 to 9, 200889 kt wind · 2 events
- High Wind in New Mexico, February 8, 200851 kt wind · 2 events
- High Wind in Montana, February 8, 20082 events
- Extreme Cold in Alaska, February 8 to 10, 20082 events
- High Wind in Alaska, February 8 to 9, 200853 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82226, 82228.